MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-9218-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-adapters, upn: m365db9218150, model: db-9218-15 , serial: (b)(4), lot: (b)(4).
 
Event or Problem Description
It was reported that the patient experienced an infection with puss and redness near the deep brain stimulation lead adapter site.The patient underwent a surgical procedure where the infected site was irrigated and cleaned.The patient was administered oral antibiotics and was doing well post operatively.The device remains implanted.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-adapters, upn: m365db9218150, model: db-9218-15, serial: (b)(6), lot: 7073938; product family: dbs-ipg-r-mri, upn: m365db12160, model: db-1216, serial: (b)(6), lot: 542581.
 
Event or Problem Description
It was reported that the patient experienced an infection with puss and redness near the deep brain stimulation lead adapter site.The patient underwent a surgical procedure where the infected site was irrigated and cleaned.The patient was administered oral antibiotics and was doing well post operatively.The device remains implanted.Additional information was received that the patient experienced an infection and erosion behind the ear at the non-boston scientific lead extension site.The patient then underwent a system explant procedure and was recovering postoperatively.The devices will not be returned as they were disposed of by the medical facility.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key16218843
Report Number3006630150-2023-00170
Device Sequence Number7492574
Product Code MHY
UDI-Device Identifier08714729905196
UDI-Public08714729905196
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2022
Device Model NumberDB-9218-15
Device Catalogue NumberDB-9218-15
Device Lot Number7071635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale